Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 35, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 18, 2007, 3:27 PM MDT for Box Elder County, Tooele County, Utah. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2007, 3:27 PM MDT (21:27 UTC)
- Expired
- Aug 18, 2007, 4:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Box Elder County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 111 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4178 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 182132
SVRSLC
UTC003-045-182215-
/O.NEW.KSLC.SV.W.0035.070818T2127Z-070818T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
327 PM MDT SAT AUG 18 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BOX ELDER COUNTY IN UTAH...
NORTHWESTERN TOOELE COUNTY IN UTAH...
* UNTIL 415 PM MDT
* AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT
16 MILES NORTH OF WENDOVER...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PILOT RANGE AT 330 PM MDT
SILVER ISLAND MOUNTAINS AT 340 PM MDT
THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED.
LAT...LON 4097 11343 4093 11368 4090 11404 4090 11404
4111 11402 4130 11366 4132 11360
$$
RG1 follow-up statement
000
WWUS55 KSLC 182157
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
354 PM MDT SAT AUG 18 2007
UTC003-045-182215-
/O.CON.KSLC.SV.W.0035.000000T0000Z-070818T2215Z/
TOOELE UT-BOX ELDER UT-
354 PM MDT SAT AUG 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHWESTERN BOX ELDER AND NORTHWESTERN TOOELE COUNTIES...
AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED ABOUT 30 MILES NORTHEAST OF WENDOVER...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWFOUNDLAND EVAPORATION BASIN AT 405 PM MDT
THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED.
LAT...LON 4097 11343 4093 11368 4094 11386 4097 11391
4119 11388 4130 11366 4132 11360
$$
RGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:10 AM MDT, 5 hours 17 minutes earlier.
Area forecast discussion, Aug 18, 10:10 AM MDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1010 AM MDT SAT AUG 18 2007 .SYNOPSIS...AN UPPER TROUGH ALONG THE WEST COAST WILL MOVE SLOWLY THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES OVER THE WEEKEND. THIS WILL BRING AN INCREASING SOUTHWEST FLOW TO UTAH AND A DRYING TREND STARTING ON SUNDAY. && .DISCUSSION...AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUES OVER PORTIONS OF NORTHERN AND CENTRAL UTAH THIS MORNING. THIS AREA OF CONVECTION AND ENHANCED CLOUD COVER HAS DEVELOPED AHEAD OF A SHORTWAVE MOVING NORTHEASTWARD ACROSS CENTRAL UTAH AT THIS TIME. 06Z AND 12Z GFS WERE MORE PROGRESSIVE WITH THIS FEATURE...BRINGING THE SHORTWAVE ACROSS SOUTHWESTERN WYOMING BY 18Z. NAM IS SLOWER AND MORE REALISTIC BASED ON CURRENT SATELLITE...BRINGING THE SHORTWAVE ACROSS THE SAME AREA BY 00Z. CURRENT GRIDS LEAN TOWARDS THE NAM SOLUTION. NO UPDATES REQUIRED AT THIS TIME. EXPECT ANOTHER DAY OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION. SPC MESOANALYSIS PAGE INDICATES 30KT 0-6 KM SHEAR ACROSS THE NORTHWEST CORNER UTAH TODAY. THIS IS A BIT FURTHER SOUTH AND EAST THAN YESTERDAY. WILL HAVE TO MONITOR NORTHWEST UTAH AGAIN TODAY FOR ANY STRONGER STORMS. PRECIPITABLE WATER VALUES ARE NEAR OR IN EXCESS OF 1 INCH ACROSS MUCH OF THE REGION. WITH SUFFICIENT DEEP MOISTURE AND INSTABILITY...WILL ALSO HAVE TO MONITOR FLASH FLOOD THREAT AGAIN TODAY...ESPECIALLY FOR THE SOUTHERN HALF OF UTAH. CONVECTION MAY BE SUPPRESSED UNTIL LATER THIS AFTERNOON IN AREAS THAT REMAIN UNDERNEATH CLOUD COVER...PRIMARLY THE NORTHERN WASATCH MOUNTAINS AND UINTAS. DRIER CONDITIONS ARE EXPECTED SUNDAY AS THE TROUGH OFFSHORE THE WEST COAST THIS MORNING MOVES ACROSS THE NORTHERN ROCKIES. THIS WILL BRING AN INCREASED SOUTHWESTERLY FLOW FOR MUCH OF THE DAY SUNDAY. WHILE THIS DRY FLOW WILL RAPIDLY DEPLETE THE MOISTURE IN THE LOWER LEVELS OF THE ATMOSPHERE...THERE WILL BE ENOUGH MOISTURE IN THE MID LEVELS FOR AT LEAST ISOLATED CONVECTIVE DEVELOPMENT SUNDAY. THIS WILL BE MAINLY TIED TO THE TERRAIN. HOWEVER...WITH THE DRYING IN THE SUB-CLOUD LAYER AND SIGNIFICANTLY LOWER PRECIPITABLE WATER VALUES...EXPECT GUSTY WINDS AND DRY THUNDERSTORMS TO BE THE MAIN ISSUE SUNDAY. SEE THE FIRE WEATHER DISCUSSION FOR DETAILS ON POSSIBLE HEADLINES FOR TOMORROW. FOLLOWING THE TROUGH...COOLER TEMPERATURES ARE EXPECTED MONDAY ACROSS THE NORTHERN HALF UTAH AND EXTREME SOUTHWESTERN WYOMING. WELL ABOVE NORMAL TEMPERATURES AND MUCH DRIER CONDITIONS WILL RETURN TO THE EASTERN GREAT BASIN BY MIDWEEK. && .AVIATION...INCREASING SOUTHERLY WINDS CAN BE EXPECTED AT THE SLC TERMINAL THROUGH THIS EVENING. LAKE BREEZE IS NOT LIKELY TODAY...BUT SHORT LIVED GUSTY WINDS OUT OF THE WEST OR NORTHWEST ARE POSSIBLE NEAR THUNDERSTORMS THIS AFTERNOON AND EVENING. && .FIRE WEATHER...UPPER TROUGH MOVING INTO THE PACIFIC NORTHWEST THIS MORNING WILL CONTINUE EASTWARD THROUGH SUNDAY AND RESULT IN INCREASED SOUTHWESTERLY FLOW OVER THE FIRE DISTRICT. WINDS WILL BE GUSTY ACROSS MOST OF THE FIRE DISTRICT...BUT ESPECIALLY OVER THE WESTERN VALLEYS AND NORTH CENTRAL UTAH. HUMIDITIES ARE EXPECTED TO REMAIN ABOVE RED FLAG CRITERIA TODAY AS AMPLE MOISTURE REMAINS OVER THE AREA. WETTING RAINS ARE ALSO EXPECTED WITH THE ONSET OF AFTERNOON AND EVENING THUNDERSTORMS. THE AIRMASS WILL THEN BEGIN TO DRY ON SUNDAY AND HUMIDITIES WILL APPROACH RED FLAG CRITERIA OVER NORTHWEST UTAH. CONTACTED EGBCC AND DISCUSSED FUEL MOISTURE AND THEY SAID THAT ANYWHERE OVER NORTHWEST UTAH INCLUDING THE WASATCH FRONT REMAINS CRITICAL. WILL HOLD OFF ON ANY FIRE WEATHER HEADLINES UNTIL THIS AFTERNOON WHEN NEW GUIDANCE HAS BEEN RECEIVED AND PERUSED COMPLETELY. WINDS DECREASE MONDAY WITH A DRY AIRMASS IN PLACE THROUGH THE WEEK AS WEAK WESTERLY FLOW DOMINATES. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...CSMITH FIRE WEATHER/AVIATION...YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 18, 5:50 AM MDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 550 AM MDT SAT AUG 18 2007 UTZ001>016-019>021-517-518-WYZ021-190600- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 550 AM MDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY OVER PRETTY MUCH THE ENTIRE AREA. A FEW OF THE STORMS OVER NORTHERN UTAH THIS AFTERNOON COULD BE STRONG. STORMS COULD ALSO PRODUCE HEAVY RAINFALL AND ISOLATED INCIDENTS OF FLASH FLOODING ARE POSSIBLE... ESPECIALLY OVER THE HIGHER TERRAIN OF CENTRAL AND NORTHEAST UTAH. THUNDERSTORMS WILL CONTINUE INTO TONIGHT OVER NORTHERN UTAH AND SOUTHWEST WYOMING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER NORTHERN AND EASTERN SECTIONS OF THE OUTLOOK AREA ON SUNDAY. VERY STRONG WINDS COULD ACCOMPANY A FEW OF THE STORMS OVER THE NORTH SUNDAY EVENING. DRY WEATHER IS EXPECTED TO SPREAD INTO THE AREA MONDAY AND PREVAIL THROUGH THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:03 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 42 min |
| Aug 17, 6:43 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Aug 17, 6:43 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 47 min |
| Aug 18, 2:46 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 44 min |
| Aug 18, 2:52 PM MDT | Fire Weather Watch | SLC | 13 hr | |
| Aug 18, 4:01 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 44 min |
| Aug 18, 4:11 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 64 min |
| Aug 18, 5:13 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 47 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.